Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 71, NWS San Angelo, TX

May 9, 2007McCulloch County, Mason County, Menard County, Texas

NWS San Angelo, TX issued this tornado warning at May 9, 2007, 6:17 PM CDT for McCulloch County, Mason County, Menard County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2007, 6:17 PM CDT (23:17 UTC)
Expired
May 9, 2007, 7:00 PM CDT
In force
43 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Mason County, TX, McCulloch County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 6:55 PM CDTHAIL 1Voca, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 3:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 092316
TORSJT
TXC307-319-327-100000-
/O.NEW.KSJT.TO.W.0071.070509T2317Z-070510T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 PM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS...
  EAST CENTRAL MENARD COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN MASON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 700 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES
  NORTHEAST OF HEXT...OR ABOUT 17 MILES NORTHWEST OF MASON...MOVING
  NORTHEAST AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  THE INTERSECTION OF US-190 AND RANCH ROAD 1311 AND US-377/US 87
  NEAR THE MASON-MCCULLOCH COUNTY LINE BY 645 PM CDT...
  BRADY AND BRADY LAKE BY 700 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN TEXAS.

LAT...LON 3079 9956 3077 9940 3106 9912 3122 9947

$$
1 follow-up statement
000 
WWUS54 KSJT 092334
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT WED MAY 9 2007

TXC307-319-327-100000-
/O.CON.KSJT.TO.W.0071.000000T0000Z-070510T0000Z/
MCCULLOCH TX-MENARD TX-MASON TX-
633 PM CDT WED MAY 9 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN MASON...EAST CENTRAL MENARD AND SOUTHERN MCCULLOCH
COUNTIES...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR THE INTERSECTION
OF US-190 AND RANCH ROAD 1311...OR ABOUT 9 MILES SOUTH OF BRADY...
MOVING NORTHEAST AT 30 MPH. SPOTTERS HAVE RECENTLY SEEN FUNNEL CLOUDS 
WITH THESE STORMS. IN ADDITION GOLFBALL SIZE HAIL WILL BE POSSIBLE
AS WELL.

THE TORNADO WILL BE NEAR...
  BRADY LAKE AND VOCA BY 640 PM CDT...
  BRADY BY 645 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3079 9956 3077 9940 3106 9912 3122 9947

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 9, 3:50 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 9, 3:50 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CDT WED MAY 9 2007

.UPDATE...
UPDATED GRIDS/ZONES TO ADD TORNADO WATCH #262 UNTIL 11PM FOR
CROCKETT...SCHLEICHER...SUTTON...MENARD...AND KIMBLE COUNTIES.   11

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT WED MAY 9 2007/

THIS AFTERNOON...UPPER LEVEL LOW OVER NM. SW FLOW IN THE UPPER LEVELS
OVER WC TX. IN THE LOWER LEVELS STATIONARY SURFACE BOUNDARY ACROSS
WRN BOUNDARIES OF CWA. THIS UPPER LOW WILL SLOWLY MOVE ACROSS WC
TX TONIGHT INTO THU. BY FRI MORNING...LOW IS PROGGED TO MOVE
ACROSS SE TX COAST...INTO OPEN GULF BY FRI NIGHT. AS UPPER LOW
MOVES ACROSS CWA...WILL INTERACT W/ SURFACE BOUNDARY. UPPER JET
MAX OF 80-90KTS ACROSS SRN PARTS OF THE CWA TONIGHT INTO THU WILL
AIDE IN ENHANCING CONVECTION. WILL CONTINUE FLASH FLOOD WATCH
THROUGH 7AM FOR ONGOING AND CONTINUED EXPECTED CONVECTION TONIGHT.
AS UPPER LOW MOVES SE. WILL SE POPS LOWER AS WE MOVE INTO FRI/SAT
TIME FRAME W/ ONLY MINOR CHANCES FOR RAINFALL...MAINLY DAYTIME AND
EVENING WITH HEATING. THINGS BEGIN TO DRY OUT BY THE LATTER HALF
OF THE WEEKEND THROUGH THE REMAINDER OF THE FORECAST ACROSS WC TX...
AS AN UPPER RIDGE SETS UP ACROSS THE MIDDLE PART OF THE U.S.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 56  75  59  80 /  70  40  20  20
SAN ANGELO 	 57  80  57  81 /  60  30  10  20
JUNCTION 	 59  80  56  81 /  70  40  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

11
Hazardous weather outlook, May 9, 2:28 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 PM CDT WED MAY 9 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
228 PM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MUCH OF
WEST CENTRAL TEXAS THROUGH TONIGHT. A FEW OF THESE STORMS MAY
BRIEFLY REACH SEVERE LEVELS...PRODUCING LARGE HAIL...DAMAGING
WINDS...AND PERHAPS AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT
WILL CONTINUE TO BE VERY HEAVY RAINFALL. WITH ANOTHER 1 TO 2
INCHES OF RAINFALL POSSIBLE BY THURSDAY MORNING...AND WITH THE
SOILS ALREADY SATURATED BY THE RAINS FROM THE LAST WEEK...
FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WEST CENTRAL
TEXAS THROUGH THURSDAY AND PERHAPS INTO FRIDAY AS WELL. HEAVY
RAINFALL WILL CONTINUE TO BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, May 9, 4:24 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 PM CDT WED MAY 9 2007

TXZ066-092215-
RUNNELS TX-
424 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR RUNNELS
COUNTY...

AT 419 PM CDT...A THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER
SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF ROWENA...OR ABOUT 11
MILES WEST OF BALLINGER...MOVING NORTHEAST AT 20 MPH. SPOTTERS
REPORTED A FUNNEL CLOUD WITH THIS STORM EARLIER. WHILE NO ROTATION
WAS SPOTTED ON RADAR AND THE STORM WAS RELATIVELY WEAK...LOOK FOR
POSSIBLE WARNINGS IF SPOTTERS REPORT ANOTHER FUNNEL WITH THE STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BALLINGER LAKE BY 440 PM CDT
  BALLINGER BY 445 PM CDT
  NORTON BY 450 PM CDT
  HATCHEL BY 505 PM CDT
  WINTERS AND WINTERS LITTLE ELM LAKE BY 515 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN TEXAS.
Local storm report, May 9, 4:25 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             1 SW ELDORADO           30.85N 100.61W
05/09/2007  E1.00 INCH       SCHLEICHER         TX   LAW ENFORCEMENT

&&

MKEISER
Special weather statement, May 9, 4:28 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 PM CDT WED MAY 9 2007

TXZ072-092230-
TOM GREEN TX-
428 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR TOM GREEN
COUNTY...

AT 424 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER CHRISTOVAL...OR ABOUT 16 MILES
SOUTH OF SAN ANGELO...MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WALL BY 450 PM CDT
  VANCOURT AND VERIBEST BY 500 PM CDT
  MERETA BY 510 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN TEXAS.
Local storm report, May 9, 5:02 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
502 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      OZONA                   30.71N 101.20W
05/09/2007                   CROCKETT           TX   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED FLOODING OF STREETS IN OZONA DUE
            TO FLOODING OF DRAW. OFFICIALS HAVE CLOSED HIGHWAY 163
            SOUTH OF OZONA AND HIGHWAY 290 EAST OF OZONA DUE TO
            FLOODING. THE INTERSECTION OF HIGHWAYS 163 AND 137 3
            MILES NORTH OF TOWN IS ALSO FLOODED.

&&

JMJ
Special weather statement, May 9, 5:18 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
518 PM CDT WED MAY 9 2007

TXZ066-092300-
RUNNELS TX-
518 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT FOR RUNNELS
COUNTY...

AT 515 PM CDT...A THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER
SERVICE DOPPLER RADAR 5 MILES SOUTHEAST OF WINTERS...MOVING
NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING FUNNEL
CLOUDS.

* THE THUNDERSTORM WILL BE NEAR...
  WINTERS LITTLE ELM LAKE BY 525 PM CDT
  CREWS BY 530 PM CDT
Local storm report, May 9, 6:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
614 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TORNADO          10 NNW HEXT             30.99N 99.61W
05/09/2007                   MENARD             TX   LAW ENFORCEMENT

            LAW ENFORECEMENT REPORTED A TORNADO NEAR THE MCCULLOCH
            COUNTY LINE

&&

AMCCULLO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:06 PM CDTSevere Thunderstorm WarningSJTColeman39 min
May 9, 10:54 AM CDTSevere Thunderstorm WarningSJTCrockett66 min
May 9, 2:22 PM CDTSevere Thunderstorm WarningSJTCrockett23 min
May 9, 2:42 PM CDTSevere Thunderstorm WarningSJTCrockett48 min
May 9, 2:46 PM CDTFlash Flood WarningSJTCrockett3 hr
May 9, 2:55 PM CDTTornado WarningSJTCrockett35 min
May 9, 3:27 PM CDTTornado WarningSJTCrockett, Schleicher, Sutton48 min
May 9, 3:30 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton60 min
May 9, 3:39 PM CDTTornado WarningSJTShackelford, Throckmorton36 min
May 9, 3:56 PM CDTTornado WarningSJTSchleicher, Sutton64 min
May 9, 4:13 PM CDTFlash Flood WarningSJTSchleicher, Sutton3 hr
May 9, 4:14 PM CDTTornado WarningSJTThrockmorton46 min
May 9, 4:35 PM CDTSevere Thunderstorm WarningSJTSutton40 min
May 9, 4:56 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher, Sutton64 min
May 9, 5:20 PM CDTTornado WarningSJTMenard40 min
May 9, 5:37 PM CDTFlash Flood WarningSJTCrockett4 hr
May 9, 5:48 PM CDTFlash Flood WarningSJTCallahan, Shackelford3 hr
May 9, 5:53 PM CDTTornado WarningSJTConcho, McCulloch, Menard52 min
May 9, 6:01 PM CDTFlash Flood WarningSJTKimble, Menard6 hr
May 9, 6:34 PM CDTFlash Flood WarningSJTMenard4 hr
May 9, 6:34 PM CDTFlash Flood WarningSJTConcho, McCulloch, Mason, San Saba4 hr
May 9, 6:48 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba42 min
May 9, 6:57 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba48 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.